MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Service provider received report from a skilled nursing facility stating while the end-user was utilizing the permobil power wheelchair in their garage, stated the device reportedly caught aflame which resulted in the end-user sustaining burns to the backs of their legs requiring medical intervention to address.
 
Additional Manufacturer Narrative
The report claims the end-user was in their garage and was heard by family member of yelling from the end-user, and noted the seating was reportedly aflame.The family member reportedly extinguished the flame and called for ems assistance.The end-user was reported to have received 2nd and 3rd degree burns on their legs that required skin grafts to resolve.Provider was made aware of the incident approximately 6 months after the event was reported to have occurred.Inspection shown the device to remain fully operational with no signs of damage to any of the cabling or electronics.It was noted that there were signs of charring and melting on the right calf pad and right front corner of the seat cushion.There was also noted damages to the outer casing of the right headlight which appears to be external from heated material dripping atop.Lighting remained operational indicating no electrical issues as being a possible cause.All inspection appears to indicate an outside source as causing the thermal activity.The end-user stated they have no recollection of the event or what could have been the catalyst for the thermal activity.As device remains fully operational with no signs of an electrical or mechanical malfunction having occurred, permobil is unable to reach a determination as to possible root cause.The dhr was reviewed, and the device was found to have met specification prior to distribution.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key20433808
Report Number1221084-2024-00019
Device Sequence Number7608504
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose